Alert archive / New Mexico / Red Flag Warnings in 2018
Red Flag Warning 12, NWS Albuquerque, NM
NWS Albuquerque, NM issued this red flag warning at Feb 26, 2018, 2:16 PM MST for 8 counties in New Mexico. It took effect at Feb 27, 2018, 12:00 PM MST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 26, 2018, 2:16 PM MST (21:16 UTC)
- In effect from
- Feb 27, 2018, 12:00 PM MST
- Expired
- Feb 27, 2018, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS Albuquerque, NM
Counties Bernalillo County, NM, Catron County, NM, Harding County, NM, San Miguel County, NM, Sandoval County, NM, Socorro County, NM, Union County, NM, Valencia County, NM
The radar
The Albuquerque radar (KABX), 77 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2406 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
650 WWUS85 KABQ 262116 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT TODAY THROUGH 7 PM FOR THE NORTHEAST HIGHLANDS...NORTHEAST AND EAST CENTRAL PLAINS DUE TO STRONG WINDS AND VERY LOW HUMIDITY... ...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 6 PM ACROSS MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .A cold upper level low dropping south through California is leading to strong southwest winds today and Tuesday with a deepening lee side trough. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions being experienced this afternoon across eastern portions of New Mexico and are expected to redevelop Tuesday. NMZ103-104-108-270200- /O.UPG.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ /O.NEW.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ /O.CON.KABQ.FW.W.0011.000000T0000Z-180227T0200Z/ Northeast Highlands-Northeast Plains-East Central Plains- 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will persist through the afternoon before diminishing this evening. Expect a repeat Tuesday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...6 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-270200- /O.UPG.KABQ.FW.A.0009.180227T1900Z-180228T0100Z/ /O.NEW.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Sandia, Manzano and Gallinas Mountains- 216 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 6 PM MST TUESDAY... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon to 6 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains below significant snowpack. Critical conditions will develop by noon and persist into the early evening hours. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
3 follow-up statements
012 WWUS85 KABQ 270155 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING IN EFFECT TUESDAY FROM NOON TO 6 PM ACROSS MUCH OF EASTERN NEW MEXICO DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .Strong southwest winds will redevelop Tuesday as an upper level low pressure system approaches from California. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions are expected again Tuesday over much of eastern New Mexico. NMZ103-104-108-271400- /O.EXP.KABQ.FW.W.0011.000000T0000Z-180227T0200Z/ /O.CON.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Northeast Highlands-Northeast Plains-East Central Plains- 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM MST THIS EVENING... * AREA AND TIMING...Northeast Highlands, Northeast and East Central Plains. Critical conditions will redevelop Tuesday afternoon and early evening. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...5 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ107-271400- /O.CON.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Sandia, Manzano and Gallinas Mountains- 655 PM MST Mon Feb 26 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 6 PM MST TUESDAY... * AREA AND TIMING...Sandia, Manzano and Gallinas Mountains below significant snowpack. Critical conditions will develop by noon and persist into the early evening hours. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...10 to 15 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$
937 WWUS85 KABQ 270930 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 230 AM MST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT TODAY FROM NOON TO 6 PM ACROSS MUCH OF EASTERN NEW MEXICO AS WELL AS THE WEST CENTRAL HIGHLANDS AND MIDDLE RIO GRANDE VALLEY DUE TO STRONG WINDS AND VERY LOW HUMIDITY... .Very strong mixing and a deepening surface low near the New Mexico - Colorado border will yield strong southwest winds again this afternoon. Given a very dry airmass in place, above normal temperatures and moderate to high Haines forecast, critical fire weather conditions are expected. NMZ106-109-280100- /O.EXA.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Middle Rio Grande Valley-West Central Highlands- 230 AM MST Tue Feb 27 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... The National Weather Service in Albuquerque has issued a Red Flag Warning...which is in effect from noon today to 6 PM MST this evening. * AREA AND TIMING...This includes the middle Rio Grande Valley, mainly south of the Albuquerque Metro Area, and the West Central Highlands between noon and 6 pm today. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...8 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ NMZ103-104-107-108-280100- /O.CON.KABQ.FW.W.0012.180227T1900Z-180228T0100Z/ Northeast Highlands-Northeast Plains- Sandia, Manzano and Gallinas Mountains-East Central Plains- 230 AM MST Tue Feb 27 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... * AREA AND TIMING...This includes the Northeast Highlands, Northeast and East Central Plains as well as the Sandia, Manzano and Gallinas Mountains below significant snowpack between noon and 6 pm today. * 20 FOOT WINDS...Southwest 20 to 30 mph with gusts to 40 mph. * RELATIVE HUMIDITY...5 to 11 percent. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... Please advise the appropriate officials or fire crews in the field of this Red Flag Warning. && $$ 34
584 WWUS85 KABQ 280051 RFWABQ URGENT - FIRE WEATHER MESSAGE National Weather Service Albuquerque NM 551 PM MST Tue Feb 27 2018 NMZ103-104-106>109-280200- /O.EXP.KABQ.FW.W.0012.000000T0000Z-180228T0100Z/ Northeast Highlands-Northeast Plains-Middle Rio Grande Valley- Sandia, Manzano and Gallinas Mountains-East Central Plains- West Central Highlands- 551 PM MST Tue Feb 27 2018 ...RED FLAG WARNING WILL EXPIRE AT 6 PM MST THIS EVENING... Widespread critically low humidities persist, but wind speeds will continue to weaken through sunset. Therefore, the Red Flag Warning will be allowed to expire. $$ 44
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this red flag warning went out at Feb 26, 10:22 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Feb 26, 10:22 AM MST, 3 hours 54 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 1022 AM MST Mon Feb 26 2018 .AVIATION... 18Z TAF CYCLE VFR conditions prevail and are forecast to persist with increasing south-southwest breezes this afternoon. 11 && .PREV DISCUSSION...215 AM MST Mon Feb 26 2018... .SYNOPSIS... The vast majority of the time through next weekend will be dry. The best opportunity for precipitation will be Tuesday night into Wednesday night. Winds will be more prevalent with breezy to windy conditions across the east nearly every day through the weekend. Wednesday should be the windiest day. Temperatures will be warmer today and Tuesday, cooler Wednesday thanks to the clouds and some precipitation, then warmer and dry again Thursday through Saturday. A weak trough could bring just a little snow to the far north Sunday and Monday. && .DISCUSSION... A deepening trough of low pressure along the west coast will develop a closed low over CA late today or tonight. Strengthening southwest flow aloft will combine with a deepening surface low in southeast CO to bring breezy to windy conditions across the northeast quarter of the state both days. There will be lots of sunshine today, and a decent amount Tuesday, although high clouds will be on the increase, especially on the east central plains. High temperatures will rebound nicely today, increasing 10 degrees or more over Sunday in many areas. Tuesday will be a tad warmer, above normal nearly area wide. Our western storm will continue south along the CA coast tonight and Tuesday, before turning east Tuesday night and Wednesday. The storm will weaken and become just a trough of low pressure Wednesday as it crosses NM. This system will bring us the best opportunity for some precipitation in the Tuesday night to Wednesday night time period. But rain and snow amounts will be mostly light, generally under a tenth of an inch of rain and just a few inches of snow in the western and northern mountains. Highs Wednesday will be noticeably cooler while winds should be the strongest of the week across the east. There may be advisory level winds across portions of the eastern plains. Thursday through Saturday will be dry and warmer. A weak ridge of high pressure over NM Thursday will shift east with increasing southwest flow Friday and Saturday. More moderate winds are expected in the east both days. A weak trough will cross NM Sunday night into Monday, but prospects for significant precipitation are low, with only the northwest mountains maybe seeing some rain and higher elevation snow showers Sunday. Precipitation Monday will be sparse, just a few snow showers around the Raton Ridge and Johnson Mesa. Temperatures will be cooler, and winds finally easing up some. CHJ && .FIRE WEATHER... ...CRITICAL FIRE WEATHER CONDITIONS EXPECTED FOR PORTIONS OF EASTERN NEW MEXICO EACH AFTERNOON THIS WEEK EXCEPT WEDNESDAY... Windy conditions return to much of eastern NM today as upper level flow backs around to the southwest and strengthens while the surface low near the NM/CO border deepens to near 1006 mb. Critical fire weather conditions are expected for several hours this afternoon across the Northeast Highlands, Northeast and East Central Plains. Moderate haines values and above normal temperatures boost confidence in the existing Red Flag Warning. Additionally, across northeast NM, several hours of single digit humidities are anticipated. Will also issue a Fire Weather Watch for Tuesday across all of eastern NM. Upper level flow will be similar to Monday, if not a little stronger, and the surface low should be a little deeper as well - around 1003 mb. High temperatures will be 5 to 12 degrees above normal, plus well above normal mixing heights, single digit humidities across the northeast, and moderate to high haines lead to high confidence in another day of widespread critical fire weather conditions. A storm system will shift eastward across the state on Wednesday which will cool temperatures and raise humidities, but winds will remain strong. In fact, winds will likely be stronger on Wednesday across the East Central Plains than on either Mon or Tues. The higher humidities should preclude critical fire weather conditions though. Some light snow is also possible across central and western NM as the system moves through. Generally no more than 1 to 3 inches are expected, mainly over far western NM and the higher terrain. Temperatures will quickly rebound on Thursday and Friday, and west- southwest flow will take shape over NM. Friday should be windier than Thursday, but both days could see critical fire weather conditions develop across northeast NM. More widespread conditions are expected on Friday as compared to Thursday. As the next storm system remains north of NM, periods of strong winds will persist through the weekend, with critical conditions remaining possible across northeast NM on both Sat and Sun. Since it is shaping up to be a rather windy week, ventilation will generally not be a concern, accept for small pockets of poor ventilation on Thursday across NC/NW NM. 34 && .ABQ WATCHES/WARNINGS/ADVISORIES... Red Flag Warning until 7 PM MST this evening for the following zones... NMZ103-104-108. Fire Weather Watch Tuesday afternoon for the following zones... NMZ103-104-107-108. && 24
Hazardous weather outlook, Feb 26, 4:16 AM MST, 10 hours before
Hazardous Weather Outlook National Weather Service Albuquerque NM 416 AM MST Mon Feb 26 2018 NMZ501>540-271100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 416 AM MST Mon Feb 26 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight A red flag warning is in effect from 10 AM through 7 PM for all of the east where low humidities combined with strong winds will create critical fire weather conditions. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Critical fire weather conditions will be possible in parts of the east every day from Tuesday through next weekend, except Wednesday. The primary area will be the northeast, although critical conditions Tuesday could spread to central areas, including the Middle Rio Grande Valley. .SPOTTER INFORMATION STATEMENT... Contact your local law enforcement at 911 and the National Weather Service at 1.888.386.7637 to report wildfire outbreaks. 40
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:24 AM MST | Fire Weather Watch | ABQ | Harding, San Miguel, Union | 12 hr |
Nearby
Red Flag Warnings in New Mexico, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.